Alert archive / Virginia / River Flood Warnings in 2016

River Flood Warning 12, NWS Blacksburg, VA

May 3, 2016Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at May 3, 2016, 7:35 AM EDT for Halifax County, Virginia. It took effect at May 3, 2016, 11:42 AM EDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 7:35 AM EDT (11:35 UTC)
In effect from
May 3, 2016, 11:42 AM EDT
Expired
May 5, 2016, 7:24 AM EDT
In force
44 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 21.64 ft at May 4, 2016, 7:00 PM EDT.

actionminormoderate1520253005/0305/0405/0505/06
Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

615 
WGUS41 KRNK 031135
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
735 AM EDT TUE MAY 3 2016

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Dan River at South Boston affecting Halifax County

Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to rise above Minor flood stage later 
this morning in the South Boston area. The river will crest by late
afternoon or evening between 20 and 21 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to NOAA weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC083-032335-
/O.NEW.KRNK.FL.W.0012.160503T1542Z-160505T0830Z/
/SBNV2.1.ER.160503T1542Z.160504T0000Z.160504T2030Z.NO/
735 AM EDT TUE MAY 3 2016

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Dan River at South Boston
* from this morning until late Wednesday night
* At 07AM Tuesday the stage was 18.4 feet.
* Flood Stage is 19.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 20.5 feet by this evening.The river will fall below
  flood stage by tomorrow afternoon.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...this crest compares to a previous crest of 19.8 
  feet on Apr 17 2014.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc
8 follow-up statements
007 
WGUS81 KRNK 031548
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1148 AM EDT TUE MAY 3 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

The Dan River has now risen above Minor flood stage in its lower reaches
toward South Boston. This is in response to rainfall of 2 to 4 inches 
across the basin over the past several days. The river will crest by
early Wednesday in the minor flood category.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

The next scheduled statement will be issued by this evening.

&&

VAC083-032348-
/O.EXT.KRNK.FL.W.0012.160503T1542Z-160506T0200Z/
/SBNV2.1.ER.160503T1313Z.160504T1200Z.160505T1400Z.NO/
1148 AM EDT TUE MAY 3 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Thursday evening. 
* at 11AM Tuesday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.7 feet by tomorrow 
  morning. The river will fall below flood stage late Thursday 
  morning.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc
116 
WGUS81 KRNK 032250
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
650 PM EDT TUE MAY 3 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage this  
evening in the South Boston area. The river will crest by early Wednesday
afternoon between 21 and 22 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued by 4 AM.

&&

VAC083-040650-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160506T0243Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1443Z.NO/
650 PM EDT TUE MAY 3 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Thursday evening. 
* at 6PM Tuesday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.5 feet by early 
  afternoon Wednesday. The river will fall below flood stage late 
  Thursday morning.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...this crest compares to a previous crest of 21.9 
  feet on April 22 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
021 
WGUS81 KRNK 040207
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1007 PM EDT TUE MAY 3 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage in 
the South Boston area. The river will crest by early Wednesday afternoon 
between 21 and 22 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued around 4 AM. 

&&

VAC083-041007-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160506T0400Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1600Z.NO/
1007 PM EDT TUE MAY 3 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until late Thursday night. 
* at 9PM Tuesday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by early Wednesday  
  afternoon. The river will fall below flood stage early Thursday 
  afternoon.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...This crest compares to a previous crest of 21.9 
  feet on April 22 2015. 

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
847 
WGUS81 KRNK 040754
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
354 AM EDT WED MAY 4 2016

...The flood warning continues for the following rivers in Virginia..
  Dan River at South Boston affecting Halifax County 


Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage in 
the South Boston area. The river will crest by early Wednesday afternoon 
between 21 and 22 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
 
The next scheduled statement will be issued by noon today.

&&

VAC083-041554-
/O.CON.KRNK.FL.W.0012.000000T0000Z-160506T0400Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1600Z.NO/
354 AM EDT WED MAY 4 2016

the Flood Warning continues for
  the Dan River at South Boston.
* until late Thursday night. 
* at 03AM Wednesday the stage was 20.6 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by this afternoon.
  The river will fall below flood stage Thursday afternoon.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
836 
WGUS81 KRNK 041720
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
120 PM EDT WED MAY 4 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

The Dan River continues to experience minor flooding in the South
Boston area due to the rain that fell earlier this week. The river
is still rising slowly but will crest this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued this evening.

&&

VAC083-050120-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2344Z/
/SBNV2.1.ER.160503T1313Z.160505T0000Z.160505T1144Z.NO/
120 PM EDT WED MAY 4 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Thursday evening. 
* at 12PM Wednesday the stage was 21.3 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.0 feet by this evening. 
  The river will fall below flood stage tomorrow morning.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc
999 
WGUS81 KRNK 050022
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
822 PM EDT WED MAY 4 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

The Dan River continues to experience minor flooding in the South
Boston area due to the rain that fell earlier this week. The river
was cresting and will fall below flood stage Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued early Thursday morning. 

&&

VAC083-050822-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2245Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1045Z.NO/
822 PM EDT WED MAY 4 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Thursday evening. 
* at 8PM Wednesday the stage was 21.6 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by tomorrow 
  morning.
* Flood history...this crest compares to a previous crest of 21.9 
  feet on April 22 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
824 
WGUS81 KRNK 050820
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
420 AM EDT THU MAY 5 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 


The Dan River at South Boston is falling but remains
above flood stage. The river should fall below flood
stage by noon today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
 
The next scheduled statement will be issued when the river falls
below flood stage...or by noon today.

&&

VAC083-051620-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2232Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1032Z.NO/
420 AM EDT THU MAY 5 2016

The Flood Warning continues for
  the Dan River at South Boston.
* at 04AM Thursday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by this 
  morning.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...this crest compares to a previous crest of 19.4 
  feet on Dec 31 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
099 
WGUS81 KRNK 051124
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
724 AM EDT THU MAY 5 2016

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Dan River at South Boston affecting Halifax County
 
The Dan River at South Boston fell below flood stage 
of 19 feet just before 7 AM this morning and levels
will continue to decline the rest of the day.
The river crested at 21.64 feet yesterday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
This is the final statement on this event.

&&

VAC083-051154-
/O.CAN.KRNK.FL.W.0012.000000T0000Z-160505T2232Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1033Z.NO/
724 AM EDT THU MAY 5 2016

the Flood Warning is cancelled for
  the Dan River at South Boston.
* until this evening. 
* at 07AM Thursday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 3, 5:16 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 3, 5:16 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 AM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHWARD THROUGH WEDNESDAY.
MEANWHILE...LOW PRESSURE DEEPENING ACROSS THE GREAT LAKES WILL
DRIFT SOUTHWARD INTO THE SOUTHERN APPALACHIANS BY
THURSDAY...REMAINING OVER THE REGION UNTIL LATE IN THE WEEKEND.
WIDESPREAD RAIN TODAY WILL GIVE WAY TO AN UNSETTLED WEATHER
PATTERN WITH SCATTERED TO NUMEROUS SHOWERS AND UNSEASONABLY COOL
TEMPERATURES DURING THE LATER HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 AM EDT TUESDAY...

UNSETTLED WEATHER PATTERN TO CONTINUE...BUT SEVERE THREAT AND
FLOODING THREAT GREATLY DIMINISHED.

SLOW MOVING FRONTAL SYSTEM THAT BROUGHT WIDESPREAD SEVERE WEATHER
TO THE REGION MONDAY EVENING DRAPED ACROSS THE REGION FROM NEAR
KDCA...TO KDAN...TO KCLT EARLY THIS MORNING. SHOWERS CONTINUE
ALONG THE FRONT THIS MORNING...WITH A NEW AREA OF RAIN SHOWERS
SPREADING INTO THE REGION FROM THE OH/TN VALLEY. NOTHING TO THE
DEGREE OBSERVED PRIOR TO MIDNIGHT...NOR IS ANY SUCH REPEAT
EXPECTED TODAY. HAVE NOT OBSERVED ANY LIGHTNING SINCE ABOUT 06Z.
RAINFALL AMOUNTS NOW GENERALLY IN THE 1/4 INCH OR LESS CATEGORY...WITH
THE HEAVIEST NOW MAINLY S-SE OF THE RNK CWA.

BIG QUESTION FOR TODAY IS WHETHER OR NOT THERE WILL BE A RESURGENCE
OF CONVECTION ALONG THE FRONT AS A WAVE OF LOW PRESSURE RIDES
ALONG THE FRONT. MODELS TO VARYING DEGREES INCREASE INSTABILITY
ACROSS NORTH CENTRAL NC INTO SOUTHSIDE VA...WHERE SPC HAS
INDICATED A SLIGHT RISK...WITH A MARGINAL RISK AS FAR NORTH AND
WEST AS THE BLUE RIDGE. HOWEVER...SFC LOW PRESSURE IS PROGGED TO
RIDE MAINLY JUST S-E OF THE CWA ALONG THE FRONT AS IT CONTINUES TO
SLOWLY SAG SOUTHEAST. THUS...FEEL SEVERE THREAT IS LIMITED AT BEST
FOR OUR CWA...AND IF SO LIKELY CONFINED TO THE CASWELL/HALIFAX
AREA. ECMWF LEAST IMPRESSIVE ABOUT THUNDER THREAT FOR TODAY...WHILE
GFS/NAM MORE FAVORABLE. OVERALL...SEVERE WEATHER PARAMETERS DO NOT
APPEAR FAVORABLE FOR MUCH SEVERE. HAVE INCLUDED MENTION OF THUNDER
ACROSS SOUTHSIDE INTO NORTH CENTRAL NC...BUT HAVE REFRAINED FROM
MENTIONING ELSEWHERE AND DID NOT MENTION SEVERE AT THIS POINT.
ADDITIONAL RAINFALL SHOULD REMAIN BELOW FLASH FLOOD THRESHOLDS...WITH
THE HEAVIEST RAIN FALLING ACROSS THE AREAS WITH HIGHER FFG VALUES...NAMELY
EAST OF THE BLUE RIDGE. NONETHELESS...LIKELY TO CATEGORICAL POPS
ARE IN ORDER FOR MUCH OF THE CWA THROUGH 00Z...DECREASING TO
CHANCE AFTER MIDNIGHT FROM WEST TO EAST.

MAX TEMPERATURES PROBLEMATIC...BUT THINKING THAT CLOUDS WILL BE
ABUNDANT TODAY AS UPPER HEIGHTS CONTINUE TO LOWER...FRONT REMAINS
QUASI-STATIONARY ACROSS THE S-SE PORTIONS OF THE REGION...AND
LIGHT TO MODERATE RAIN SHOWERS CONTINUE TO MOVE ACROSS THE REGION.
HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE AS A RESULT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 400 AM EDT TUESDAY...

THE COLD FRONT SHOULD FINALLY BE OFFSHORE BY WEDNESDAY. HOWEVER...A
DEEP UPPER LEVEL TROUGH FROM HUDSON BAY IN CANADA SHOULD TRACK
OVER THE GREAT LAKES DURING THE DAY. AS IT APPROACHES THE MID
ATLANTIC ON WEDNESDAY NIGHT...WINDS SHOULD SHIFT TO THE NORTHWEST.
A PRETTY STIFF COLD AIR ADVECTION PATTERN TAKES PLACE THROUGH
THURSDAY AND FRIDAY...AS THE UPPER LEVEL TROUGH CUTS OFF FROM THE
FLOW TO BECOME A CLOSED UPPER LEVEL OVERHEAD.

AN OMEGA BLOCK PATTERN WILL RESIDE OVER THE UNITED STATES AS THE
UPPER LEVEL LOW SETTLES OVER THE MID ATLANTIC. THEREFORE...COOL AND
DAMP CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WORK WEEK.
PERIODIC SHOWERS...LOW CLOUDS...AND PATCHY FOG ARE LIKELY. WITH A
DEEP COOL POOL OF AIR ALOFT...TEMPERATURES SHOULD DROP TO NEAR OR
BELOW NORMAL FOR THE FIRST WEEK OF MAY. FOR EXAMPLE...HIGHS ON
THURSDAY SHOULD ONLY REACH THE LOWER 50S TO THE LOWER 60S.
ALSO...LOWS ON FRIDAY DIP INTO THE UPPER 30S TO THE UPPER 40S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 230 PM EDT MONDAY...

CUTOFF OVER THE AREA FRIDAY WILL WEAKEN AND DRIFT EAST THIS WEEKEND
AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR
THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN
THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO
DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO NORMAL WITH RESPECT
TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR SUNDAY AND MONDAY.

HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY WITH
TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING SUBSIDENCE
IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY CONDITIONS...ALTHOUGH
CAN'T RULE OUT A POP-UP SHOWER IN THE MOUNTAINS. SINCE POPS LESS
THAN 20 PERCENT...REMOVED SHOWER THREAT FOR ALL BUT THE WV
HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL ENCROACHMENT MONDAY,
SO MAINTAINED CHANCE THREAT MONDAY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
AS OF 140 AM EDT TUESDAY...

A COLD FRONT IS SLOWLY PUSHING THROUGH THE MID ATLANTIC TONIGHT.
RAIN SHOWERS WILL CONTINUE AT KLYH AND KDAN FOR THE NEXT SEVERAL
HOURS. MOST TAF SITES ARE AT VFR NOW...BUT IT WILL NOT LAST AS ANY
CLEARING FROM THE RAIN COULD LEAD TO LOW CLOUDS AND PATCHY FOG.
SOME IFR/MVFR CONDITIONS ARE POSSIBLE ACROSS THE ENTIRE AREA...BUT
CONFIDENCE ON THE TIMING AND INTENSITY OF THE DETERIORIATING
FLYING WEATHER IS QUESTIONABLE. TO ACCOUNT FOR THE VARIABILITY OF
CONDITIONS TONIGHT...TEMPO GROUPS WERE ADDED FOR LOWER CEILINGS
AND VISIBILITIES AT ALL TAF SITES DURING THE REST OF THE NIGHT.

BY TUESDAY MORNING...CONDITIONS WILL SLOWLY IMPROVE WEST OF THE
BLUE RIDGE TO MVFR...WHILE THE PIEDMONT MAY REACH VFR FASTER. THE
COLD FRONT SLOWLY REACHES THE EAST COAST...AND BRINGS MORE SHOWERS
FOR KLYH AND KDAN DURING THE AFTERNOON. INSTABILITY IS CERTAINLY
MUCH WEAKER ON TUESDAY COMPARED TO MONDAY...WHICH RESULTS IN
THUNDER BEING LEFT OUT OF THESE TAFS DUE TO LOWER CONFIDENCE.
MEANWHILE...AN UPSLOPE NORTHWEST FLOW OVER THE MOUNTAINS COULD
BRING SCATTERED SHOWERS FOR KBLF AND KLWB BY THE AFTERNOON...BUT
THESE SHOWERS SHOULD NOT IMPEDE CONDITIONS TOO MUCH.

EXTENDED AVIATION DISCUSSION...

THE COLD FRONT DEPARTS OFFSHORE ON TUESDAY NIGHT...WHICH WILL
ALLOW ALL TAF SITES TO RETURN TO VFR. HOWEVER...A DEEP UPPER
LEVEL LOW FROM THE HUDSON BAY IN CANADA...SHOULD DIVE SOUTHWARD
TOWARD THE MID ATLANTIC ON WEDNESDAY. THIS UPPER LEVEL LOW SETTLES
OVER THE MID ATLANTIC THROUGH THE REMAINDER OF THIS WEEK. FLYING
CONDITIONS SHOULD REMAIN RATHER POOR DURING THIS TIME DUE TO
PERIODIC SHOWERS...LOW CEILINGS...AND PATCHY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...PW
LONG TERM...PM
AVIATION...PW
Hazardous weather outlook, May 3, 5:39 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 AM EDT TUE MAY 3 2016

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059-
WVZ042>044-507-508-041100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
539 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043-044-058-041100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
539 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:24 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg111 min
May 2, 8:38 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville52 min
May 2, 9:08 PM EDTSpecial Weather StatementRNKHalifax37 min
May 2, 9:48 PM EDTSpecial Weather StatementRNKCharlotte57 min
May 3, 3:35 PM EDTSpecial Weather StatementRNKPittsylvania25 min
May 3, 3:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania47 min
May 3, 4:03 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
May 3, 4:10 PM EDTSpecial Weather StatementRNKAppomattox35 min
May 3, 4:29 PM EDTSpecial Weather StatementRNKHalifax31 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville51 min
May 3, 6:21 PM EDTSpecial Weather StatementRNKCity of Danville24 min

Nearby

River Flood Warnings in Virginia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.